Alert archive / Arizona / Wind Advisories in 2006

Wind Advisory 10, NWS Phoenix, AZ

April 13, 2006

NWS Phoenix, AZ issued this wind advisory at Apr 13, 2006, 3:33 PM MST. It took effect at Apr 14, 2006, 10:00 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2006, 3:33 PM MST (22:33 UTC)
In effect from
Apr 14, 2006, 10:00 AM MST
Expired
Apr 14, 2006, 9:00 PM MST
In force
11 hr
Issued by
NWS Phoenix, AZ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 13, 2:40 PM MST, 53 minutes earlier.

Area forecast discussion, Apr 13, 2:40 PM MST, 53 minutes before
AZZ020>028-CAZ030>033-140600-

AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
240 PM MST THU APR 13 2006

SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
HIGH PRESSURE OVER THE REGION IS FORECAST TO WEAKEN TONIGHT...AS A
STRONG PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT APPROACH. THE
COLD FRONT WILL MOVE WEST TO EAST ACROSS SOUTHEAST CALIFORNIA AND
ARIZONA FRIDAY...LEADING TO VERY WINDY WEATHER...AREAS OF BLOWING
SAND AND DUST...AND A SLIGHT CHANCE OF SHOWERS. DRY WESTERLY FLOW
WILL MOVE INTO THE REGION THIS WEEKEND AND EARLY NEXT WEEK...
RESULTING IN SUNNY SKIES AND COOLER TEMPERATURES.

&&

.SHORT TERM...
TONIGHT THROUGH SUNDAY...
ALL MODELS ARE STILL CONSISTENT IN MOVING THE OFFSHORE SOUTHERN CA
LOW PRESSURE SYSTEM INTO AZ FRIDAY AFTERNOON.  AS MENTIONED IN
EARLIER DISCUSSIONS AND FORECASTS...THE MOST SIGNIFICANT WEATHER
WILL BE WIND.  A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH
SOUTHEAST CA/COLORADO RIVER VALLEY DURING THE MID MORNING HOURS
FRIDAY...THEN EAST ACROSS THE GREATER PHOENIX AREA DURING THE LATE
AFTERNOON/EARLY EVENING HOURS. WE HAVE DECIDED TO ISSUE A WIND
ADVISORY FOR THE ENTIRE FORECAST AREA FOR FRIDAY AFTERNOON AND
EVENING. GUSTS TO 50 MPH ARE POSSIBLE IN THE WIND FAVORED AREAS OF
SOUTHEAST CA AND THE COLORADO RIVER (ESPECIALLY NEAR BLYTHE AND
PARKER)...AND NEAR 45 MPH POSSIBLE IN PHOENIX.

A PLUME OF SUBTROPICAL MOISTURE WILL ALSO MOVE INTO THE FORECAST
AREA AHEAD OF THE COLD FRONT.  MODELED SOUNDINGS INDICATE THERE IS
STILL A THREAT FOR SPRINKLES OR LIGHT SHOWERS WITH THE SYSTEM.

THE UPPER TROF IS EXPECTED TO MOVE QUICKLY EASTWARD FRIDAY NIGHT
WITH LESS WIND AND COOLER TEMPERATURES THIS WEEKEND.

&&

.LONG TERM...
SUNDAY NIGHT THROUGH THURSDAY...
GOOD MODEL AGREEMENT ON THE IDEA OF AN ACTIVE PATTERN FOR THE
WESTERN STATES DURING THE EXTENDED. HOWEVER...THE SYSTEMS ARE
PROGGED TO STAY FAR ENOUGH NORTH AND/OR BE WEAK ENOUGH FOR OUR AREA
THAT WE SHOULD HOLD OFF ON MENTIONING ANY PRECIP CHANCES. THE 00Z
AND 12Z GFS BRINGS A SYSTEM THROUGH CENTRAL AND NORTHERN
CALIFORNIA...THE GREAT BASIN AND NORTHERN ARIZONA DURING THE SUNDAY
NIGHT AND MONDAY TIMEFRAME. THE 12Z RUN WAS A BIT FASTER THAN THE
00Z RUN. THE 00Z BASED GFS ENSEMBLE MEAN SUPPORTS THIS AND IN FACT
IS SLIGHTLY DEEPER THAN THE 00Z OPERATIONAL RUN. THE ECMWF AND UKMET
AGREE WELL WITH THE GFS. THE GFS THEN DEVELOPS A TRAILING SYSTEM IN
THE SOUTHERN BRANCH FLOW ABOUT 48 HOURS BEHIND THE FIRST TROUGH.
EVEN THOUGH THIS ONE TRACKS FURTHER SOUTH...IT IS SMALLER AND HAS
WEAKER GRADIENTS. THE 12Z GFS IS WEAKER WITH IT THAN THE 00Z RUN.
THE ECWMF IS EVEN WEAKER WITH IT AND HEIGHTS ARE ACTUALLY HIGHER ON
THURSDAY AS A RESULT. TAKING A BLEND OF THE SOLUTIONS AND MOS
OUTPUT...MONDAY TEMPS DROP A BIT FROM SUNDAY THEN POP BACK UP
TUESDAY WITH ONLY VERY SLIGHT WARMING WEDNESDAY AND THURSDAY. WITH
THE PASSAGE OF THE SYSTEM ON MONDAY...THERE WILL BE SOME ENHANCED
BREEZINESS.

&&

.FIRE WEATHER...
A RED FLAG WARNING IS IN EFFECT FOR SOUTHWEST AND SOUTH-CENTRAL
ARIZONA FROM 12 NOON UNTIL 8 PM MST FRIDAY. THE FIRE WEATHER WATCH
FOR SOUTHWEST AND SOUTH-CENTRAL ARIZONA FRIDAY AFTERNOON AND EARLY
FRIDAY EVENING HAS BEEN UPGRADED TO A RED FLAG WARNING. WIND SHOULD
EASILY EXCEED RED FLAG WARNING THRESHOLDS FRIDAY AFTERNOON...WITH
HUMIDITY FALLING TO LESS THAN 15 PERCENT. LATEST OBSERVED FIRE
DANGER CHARTS INDICATE ALL OF OUR AREA IS IN EITHER HIGH OR VERY
HIGH FIRE DANGER. SO...ALL THREE CRITERIA ARE EXPECTED TO BE MET FOR
SOUTH-CENTRAL ARIZONA...AND PORTIONS OF SOUTHWEST ARIZONA. FARTHER
WEST...STILL LOOKS AS IF A MODEST AMOUNT OF SURFACE MOISTURE WILL
KEEP HUMIDITY ABOVE 15 PERCENT OR SO BY FRIDAY AFTERNOON. THUS...THE
RED FLAG WARNING IS EAST OF THE COLORADO RIVER.

&&

.AVIATION...
00Z TAFS...TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS
PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE
DETAILED INFORMATION.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...RED FLAG WARNING FOR FIRE WEATHER ZONES 132 AND 133...YUMA AND
     LA PAZ COUNTIES EAST OF THE LOWER COLORADO RIVER VALLEY...AS
     WELL AS MARICOPA...NORTHWEST AND NORTH-CENTRAL PINAL...AND
     SOUTHERN GILA COUNTIES FROM 12 NOON TO 8 PM MST FRIDAY.

     WIND ADVISORY FOR LA PAZ AND YUMA COUNTIES INCLUDING THE
     YUMA AREA FROM 10 AM UNTIL 9 PM MST FRIDAY...ZONES 20...21...
     25 AND 26.

     WIND ADVISORY FOR MARICOPA...NORTHWEST AND NORTH-CENTRAL
     PINAL AND SOUTHERN GILA COUNTIES...INCLUDING THE GREATER
     PHOENIX AREA FROM 2 PM UNTIL 9 PM MST FRIDAY...ZONES 22...
     23...24...27...AND 28.

CA...WIND ADVISORY FOR IMPERIAL AND EASTERN RIVERSIDE COUNTIES...
     AND JOSHUA TREE NATIONAL PARK...INCLUDING THE EL CENTRO/
     IMPERIAL AREA FROM 10 AM UNTIL 9 PM MST FRIDAY...ZONES 30...
     31...32...AND 33.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

VASQUEZ/17/ELLIS
Hazardous weather outlook, Apr 13, 4:34 AM MST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
434 AM MST THU APR 13 2006

AZZ020>028-CAZ030>033-141145-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA/TONTO NF FOOTHILLS-YUMA/MARTINEZ LAKE AND VICINITY-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
434 AM PDT THU APR 13 2006 /434 AM MST THU APR 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH-CENTRAL
ARIZONA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR SOUTH-CENTRAL ARIZONA DESERTS...TONTO
NATIONAL FOREST FOOTHILLS...AND SOUTHERN GILA COUNTY DUE TO EXPECTED
STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER...

A STRONG LOW PRESSURE SYSTEM CURRENTLY OFF THE CALIFORNIA COAST WILL
SLOWLY MOVE INLAND ON FRIDAY. STRONG AND GUSTY SOUTHWEST WINDS ARE
EXPECTED BY FRIDAY AFTERNOON. WINDS OF 25 TO 35 MPH...WITH GUSTS TO
45 MPH MAY OCCUR. LOW VISIBILITY DUE TO BLOWING DUST AND BLOWING SAND
WILL BE A HAZARD TO MOTORISTS...PARTICULARLY NEAR RECENTLY PLOWED FIELDS.
GUSTY WINDS AND POSSIBLE BLOWING DUST CAN BE EXPECTED INTO FRIDAY
EVENING BEFORE A CLEARING TREND MOVES IN FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SIPPLE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:35 PM MSTRed Flag WarningPSRGila, La Paz, Maricopa, Pinal, Yuma28 hr

Nearby

Wind Advisories in Arizona, 2006Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.